Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 199, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 11, 2012, 4:48 PM EDT for Brooks County, Georgia; Jefferson County, Madison County, Florida. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2012, 4:48 PM EDT (20:48 UTC)
- Expired
- Jun 11, 2012, 5:15 PM EDT
- In force
- 27 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Jefferson County, FL, Madison County, FL, Brooks County, GA
The radar
The Tallahassee radar (KTLH), 61 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 5:02 PM EDT | TSTM WND DMG | 2 S Dills, FL | POWER LINE REPORTED DOWN IN NEAR DILLS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1839 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
462
WUUS52 KTAE 112048
SVRTAE
FLC065-079-GAC027-112115-
/O.NEW.KTAE.SV.W.0199.120611T2048Z-120611T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
448 PM EDT MON JUN 11 2012
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JEFFERSON COUNTY IN FLORIDA...
NORTH CENTRAL MADISON COUNTY IN FLORIDA...
SOUTHWESTERN BROOKS COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 515 PM EDT
* AT 443 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF DILLS...OR NEAR
MONTIVILLA...AND MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ASHVILLE...LOVETT AND EMPRESS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
&&
LAT...LON 3052 8385 3064 8390 3066 8382 3066 8375
3069 8374 3074 8360 3059 8352
TIME...MOT...LOC 2047Z 256DEG 29KT 3058 8384
$$
17-GOULDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:33 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 11, 3:33 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 333 PM EDT Mon Jun 11 2012 ...Expect Another Late Afternoon and Evening of Strong to Severe Storms and Locally Heavy Rain... ...High Risk Rip Currents extended thru Tues Eve... .MESOSCALE DISCUSSION... At 300 PM EDT, Large upper shortwave progressing across Cntrl Gulf Coast. At lower levels, radar indicated a SW-NE oriented line of storms from Bay county FL NEWD thru Seminole county GA and Worth and Ben Hill counties GA. Line intensifying as MCV tracks EWD across ern most FL Panhandle and SW GA in unworked over air aided by strong diurnal heating, ML CAPES exceeding 2K J/KG, dew points in low 70s and PWs near 2 inches. Also frontal boundary oriented SW-NE across N FL helping to stimulate storms. Add 20-30 kt deep layer SWLY flow and steep low level lapse rates and you have an environment for organized multicells with damaging winds propagating newd across the line resulting in various severe thunderstorms issued this afternoon. Expect MVC/Line to continue to move NEWD but weaken across FL counties farthest from upper trough rest of aftn and everywhere with loss of diurnal heating by sundown. SPC monitoring trends in case a watch need be issued. Various obs and reports from Panhandle beaches this morning indicated gusty onshore flow and very rough conditions including multiple rescues. All beaches around Panama City closed due to rips. Rip current risk was elevated from moderate to high to account for this today. Although winds will decrease somewhat on Tuesday, surf will be slower to decrease and a moderate to high risk is expected for these same areas. Therefore extended high risk for rip currents thru Tues eve. AT UPPER LEVELS... The large scale longwave pattern remains amplified, albeit less so and more progressive than yesterday. This is highlighted by weak trough over Wrn states, trough over Nrn Plains, trough SE region and ridge along Ern seaboard and extreme Wrn Atlc. Of particular note, is weakening Ern trough axis from Ern TN to the Cntrl Gulf of Mexico. The SE trough will move ENE during the next 24hrs but remain over our forecast area. It will begin to lift NEWD and out of the area on Wednesday. In its wake, NW flow will overspread the area from W-E thru rest of short term as ridging builds ewd from S TX thru the Gulf of Mex. AT LOWER LEVELS... The local area remains between a high pressure over the extreme wrn Atlc ridging into FL/NE Gulf, and a weak boundary from N FL to Coastal LA and MCV moving across CWA this afternoon (see above). Farther upstream, the next cold front was located from low in Cntrl Canada SSW to low in AR then SWWD. The cold front is forecast to move ESE reaching a line from lower Great Lakes thru TN Valley on Tuesday. This front will then enter our northern zones on Wednesday where it will likely further weaken and stall into Thursday before limping SWD. Absent strong SLY steering flow, nocturnal Gulf convection will decrease from recent days with a return to more normal afternoon and early evening activity thru Wednesday. The proximity of upper trough with enough deep layer moisture and instability will keep our rain chances at above climatology through Wednesday. The atmosphere will begin to dry out on Thursday as ridging begins to dominate, but even then, existing moisture and lift will become enhanced (especially late aftn into nighttime) as several shortwaves embedded in NW flow aloft are progged to interact with stalled front. This reflected in model soundings. i.e. GFS TAE shows between 1.7 and 2 inch PWAT thru Fri 12z. Likewise, high temperatures will return to near average levels (lower 90s inland) Tuesday into Thursday. && .SHORT TERM...This Evening thru Thursday Tonight...MCV/Line will exit the ern area this eve. 20-60% SW-NE POP gradient. Local confidence tool still shows up to 10% chance of severe wx with focus on west half of area. Highs around 70 inland to 75 coast. Tuesday...20-70% SW-NE POP gradient daytime. Local confidence tool still shows up to 15% chance of severe wx daytime with focus on west half of area. 20-50% SW-NE pop gradient at night with up to 10% chance severe wx with focus on coastal sections and adjacent waters. Highs mid 80s coast to 90 inland. Lows near 70 inland to mid 70s coast. Wednesday...30-50% pop gradient daytime with strong to isold severe storms especially if diurnal insolation persists in unworked over air. 30-40% at night. Highs mid 80s coast to low 90s inland. Lows 70 inland to 75 coast. Thursday...30-40% POP Gradient. Highs mid to upper 80s coast to low 90s inland. && .LONG TERM... (Wednesday night through next Monday) A cold front is forecast to be stalled over or just south of the forecast area at the beginning of the extended period. This boundary will linger through the remainder of the week. Then deep layer ridging will build in from the north and east over the weekend driving the front further south along with scouring out the deep layer moisture that has been in place for the past week. PoPs will be near seasonal levels (40%) through Saturday and then drop to below normal for Sunday and Monday as a drier airmass filters in. Temps will be near seasonal levels through the period. && .AVIATION... scattered to numerous showers and thunderstorms across the Tri-state region will decrease to sct by late eve. MVFR to brief IFR conds within any heavy rain and strong to severe storms. MVFR lcl IFR cigs and MVFR vsbys expected again after midnight most sites. && .MARINE... Except near storms, winds ill return to more typical summertime levels today, but the seas will take longer to respond, taking until Wednesday to drop below 3 ft. && .FIRE WEATHER... Red flag criteria will not be met this week as relative humidity values remain well above critical levels along with scattered to possibly numerous showers and thunderstorms each day. && .HYDROLOGY... The flooding threat has diminished. There will still be a small chance of flooding, but it would be very isolated and would probably occur only in a very specific (and unlikely) set of circumstances. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 72 88 70 91 70 / 40 50 30 50 40 Panama City 75 86 75 89 75 / 30 50 30 50 30 Dothan 72 90 72 92 70 / 50 60 40 40 30 Albany 72 90 71 92 70 / 60 70 50 40 40 Valdosta 71 89 69 92 70 / 50 60 50 50 40 Cross City 71 89 69 90 72 / 40 50 30 50 40 Apalachicola 75 89 74 86 75 / 20 40 30 40 40 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...High risk rip current Walton, Bay and Gulf counties til 7 pm CDT Tuesday. GM...None. && BLOCK/DVD
Hazardous weather outlook, Jun 11, 4:20 AM EDT, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 420 AM EDT MON JUN 11 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-120830- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 420 AM EDT MON JUN 11 2012 /320 AM CDT MON JUN 11 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA PANHANDLE BEACHES. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. THERE MAY BE POCKETS OF STRONG HEATING IN THOSE AREAS THAT DO NOT HAVE MUCH CLOUD COVER THIS MORNING...WHICH COULD CAUSE A FEW STORMS TO BRIEFLY BECOME STRONG TO SEVERE...WITH MARGINALLY SEVERE WIND GUSTS BEING THE MAIN THREAT. LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS ALSO POSSIBLE WITH THE HEAVIER...SLOW MOVING STORMS. THE MOST WIDESPREAD THREAT FROM TODAYS STORMS WILL BE LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY. AT THIS TIME WIDESPREAD OR ORGANIZED SEVERE STORMS ARE UNLIKELY...THOUGH AN ISOLATED STRONG TO SEVERE STORM IS ALMOST ALWAYS POSSIBLE ON ANY SUMMER DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
In the hours before
Local storm report, Jun 11, 3:33 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
333 PM EDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG SSE ELDORENDO 31.04N 84.65W
06/11/2012 DECATUR GA LAW ENFORCEMENT
911 DISPATCHER REPORTS TREES AND POWERLINES DOWN DUE TO
WIND.
&&
LERICOSLocal storm report, Jun 11, 3:51 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
351 PM EDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG SSE PELHAM 31.12N 84.15W
06/11/2012 MITCHELL GA LAW ENFORCEMENT
COUNTY DISPATCH REPORTS BOTH A TREE AND A POWERLINE ARE
DOWN IN THE TOWN OF PELHAM
&&
LERICOSLocal storm report, Jun 11, 4:09 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
409 PM EDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND DMG 3 S DILLS 30.58N 83.77W
06/11/2012 JEFFERSON FL COUNTY OFFICIAL
COUNTY DISPATCH REPORTS TREE FELL ON POWERLINE.
&&
LERICOSLocal storm report, Jun 11, 4:22 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
422 PM EDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND DMG 2 ESE QUINCY 30.57N 84.55W
06/11/2012 GADSDEN FL LAW ENFORCEMENT
COUNTY DISPATCH REPORTS A TREE DOWN ON STRONG ROAD AND
BLUE STAR HWY IN QUINCY
&&
LERICOSLocal storm report, Jun 11, 4:35 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
435 PM EDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND DMG WNW IAMONIA 30.67N 84.17W
06/11/2012 LEON FL COUNTY OFFICIAL
LEON COUNTY DISPATCH REPORTS TREE DOWN BLOCKING
SOUTHBOUND LANE OF COUNTY ROAD 12
&&
LERICOSLocal storm report, Jun 11, 4:48 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
448 PM EDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 2 SE ELLENTON 31.16N 83.57W
06/11/2012 COLQUITT GA COUNTY OFFICIAL
TREES DOWN ON ROUND TREE BRIDGE ROAD REPORTED BY COUNTY
DISPATCH
0429 PM TSTM WND DMG 3 SW ADEL 31.11N 83.46W
06/11/2012 COOK GA COUNTY OFFICIAL
COUNTY DISPATCH REPORTS TREES DOWN ON ANTIOCH ROAD NEAR
ADEL
&&
LERICOSThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 12:50 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Early | 40 min |
| Jun 11, 2:18 PM EDT | Severe Thunderstorm Warning | TAE | Early, Seminole | 27 min |
| Jun 11, 2:33 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Terrell | 27 min |
| Jun 11, 2:40 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Decatur, Early, Miller, Seminole | 50 min |
| Jun 11, 2:49 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Tift, Turner, Worth | 41 min |
| Jun 11, 2:53 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 24 min |
| Jun 11, 3:35 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Decatur, Grady, Miller, Mitchell | 40 min |
| Jun 11, 3:40 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady | 35 min |
| Jun 11, 3:57 PM EDT | Severe Thunderstorm Warning | TAE | Thomas | 48 min |
| Jun 11, 4:11 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Colquitt, Cook, Lanier, Lowndes | 49 min |
| Jun 11, 4:15 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes | 45 min |
| Jun 11, 4:56 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Cook, Lanier, Lowndes | 49 min |
| Jun 11, 11:37 AM EDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 32 hr |
| Jun 11, 12:23 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 54 min |
| Jun 11, 2:27 PM EDT | Severe Thunderstorm Warning | TAE | Jackson | 33 min |
| Jun 11, 4:23 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 52 min |
| Jun 11, 5:10 PM EDT | Severe Thunderstorm Warning | TAE | Madison | 36 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.